MAUDE Adverse Event Report: MEDTRONIC MEXICO (TIJUANA) KYPHON XPANDER INFLATABLE BONE TAMP

MEDTRONIC MEXICO (TIJUANA) KYPHON XPANDER INFLATABLE BONE TAMP
Catalog Number K09A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with primary osteoporosis (compression fracture) and underwent unspecified procedure.During the surgery, the balloon was inflated, and it was broken when approaching to the cortical bone of vertebral body.Since it was inflated to the targeted end point, the balloon was deflated, the contrast medium was removed from the patient body, the cement was injected and the procedure was completed successfully with the original product.The product came in contact with the patient.Patient complications were reported as unknown.
 
Additional Manufacturer Narrative
Additional info: product analysis: there is a cut in the balloon located on the proximal side of the peak circumference of the balloon.The cut runs perpendicular to the shaft of the inflatable bone tamp.This type of cut is usually caused by bones splinters.The fact that all three balloons have been cut int the same way and in approximately the same location points to sharp bone.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
TAMP
Manufacturer (Section D)
MEDTRONIC MEXICO (TIJUANA)
avenida paseo cucapah # 10510
parque industrial ei lago
tijuana,bc 22570
MX  22570
MDR Report Key8144580
Report Number9612164-2018-03519
Device Sequence Number204130
Product Code HXG
UDI-Device Identifier00643169103061
UDI-Public00643169103061
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK09A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1